manuscripta mathematica

, Volume 27, Issue 1, pp 73–79

A selection lemma for sequences of measurable sets, and lower semicontinuity of multiple integrals

  • Goswin Eisen


In the present paper we show that the integral functional\(I(y,u): = \int\limits_G {f(x,y(x),u(x))dx} \) is lower semicontinuous with respect to the joint convergence of yk to y in measure and the weak convergence of uk to u in L1. The integrand f: G × ℝN × ℝm → ℝ, (x, z, p) → f(x, z, p) is assumed to be measurable in x for all (z,p), continuous in z for almost all x and all p, convex in p for all (x,z), and to satisfy the condition f(x,z,p)≧Φ(x) for all (x,z,p), where Φ is some L1-function.

The crucial idea of our paper is contained in the following simple


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    BACHMAN-NARICI: Functional Analysis. Academic Press, New York 1966Google Scholar
  2. [2]
    BERKOVITZ, L.D.: Lower Semicontinuity of Integral Functionals. Transaction of the American Mathematical Society, 192 (1974), pp. 51–57Google Scholar
  3. [3]
    CESARI, L.: A Necessary and Sufficient Condition for Lower Semicontinuity. BAMS, 80 (1974), pp. 467–472Google Scholar
  4. [4]
    CESARI, L.: Lower Semicontinuity and Lower Closure Theorems. Annali di Math. 98 (1974), pp. 381–397Google Scholar
  5. [5]
    FEDERER, H.: Geometric Measure Theory. Springer Berlin-Heidelberg-New York 1969Google Scholar
  6. [6]
    HALMOS, P.R.: Measure Theory. Springer, Berlin-Heidelberg-New York 1966Google Scholar

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • Goswin Eisen
    • 1
  1. 1.Mathematisches Institut der Universität BonnBonn 1

Personalised recommendations